MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2100-040
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The device was prepped prior to use without any leak or ruptures noted, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture, difficulty to remove, balloon separation and treatments appears to be related to operational circumstances of the procedure.In this case, it is likely that the balloon became compromised and/or damaged during advancement through the heavily calcified anatomy resulting in the reported balloon rupture.Due to the balloon rupture, the balloon did not properly refold likely resulting in the difficulty to remove with the anatomy.Manipulation against resistance ultimately resulted in the balloon separation and the use of a snare device to remove the separated segment of the balloon.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the armada 35 balloon dilatation catheter was advanced to the heavily calcified aorta without issue.During the first inflation, the balloon ruptured due to the heavy calcification.During removal, resistance was noted and the balloon separated from the balloon dilatation catheter.A snare was used to retrieve the balloon.There was no reported adverse patient effect or a clinically significant delay in procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12362696
Report Number2024168-2021-07471
Device Sequence Number14408374
Product Code LIT
UDI-Device Identifier08717648155512
UDI-Public08717648155512
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberB2100-040
Device Catalogue NumberB2100-040
Device Lot Number10526G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;